MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5669220
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Dyspnea (1816); Dizziness (2194); Diaphoresis (2452); Shaking/Tremors (2515)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the lay user/patient contacted lifescan (lfs) usa, alleging their onetouch verio flex meter was reading inaccurate erratically high.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call.The patient reported that the alleged inaccuracy issue began on (b)(6) 2024, at 9 pm.The patient claimed that they obtained blood glucose readings with the subject device of ¿174 mg/dl¿ and ¿276 mg/dl¿ on the other hand.The patient also mentioned obtaining ¿300 mg/dl¿.The patient manages their diabetes with insulin (humulin r and humulin n, 25-50 units depending on results) and stated that they increased their insulin with an unspecified dose in response to the alleged issue.The patient claimed that at approximately 10 pm that same evening they started feeling ¿dizzy, shaking and nonstop sweating¿.The patient mentioned they felt so ¿worried¿, realized that their sugar level was not as high as the subject meter displayed, and ate something.A couple of hours later, on (b)(6) 2024, at 1 am, the patient ate something again and drank some juice.The patient continued feeling symptoms during the night, like ¿woozy and shaking¿ and called their daughter, who is a nurse, at 3:30 am.The patient indicated that they felt like they ¿could not breath¿ and was shaking and sweating so much that they needed assistance with injecting a vial of glucose.After the daughter administered the glucagon injection, some juice and food, the patient started feeling that their sugar was going up and felt better.During troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject meter, the patient had used an approved sample site to obtain the blood samples and that the patient was following the correct testing procedure.The cca established that the test strips had been stored properly, were not open beyond their discard date, had not expired and the vial was not cracked or broken.The cca noted that the patient did not have control solution available at the time of the call to test the subject device.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after taking an increased dose of insulin based on high readings from the subject meter, and reportedly received third party assistance because the patient was unable to treat themselves due to the hypoglycemic condition.

Brand Name
OT VERIO FLEX METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key20196784
Report Number2939301-2024-00066
Device Sequence Number7643319
Product Code NBW
UDI-Device Identifier00353885010986
UDI-Public00353885010986
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5669220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/06/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown